Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 19, 2021, 6:12 PM EDT for Catoosa County, Whitfield County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2021, 6:12 PM EDT (22:12 UTC)
- Expired
- Sep 19, 2021, 6:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
Counties Catoosa County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WWUS82 KFFC 192212
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT Sun Sep 19 2021
GAZ002>004-192245-
Whitfield GA-Catoosa GA-Walker GA-
612 PM EDT Sun Sep 19 2021
...Strong thunderstorms will impact portions of Catoosa, Whitfield
and east central Walker Counties through 645 PM EDT...
At 611 PM EDT, a line of strong thunderstorms was along a line
extending from Graysville to near Rocky Face, and moving north at 35
mph.
HAZARD...Heavy rain and up to 40 mph wind.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dalton, Ringgold, Fort Oglethorpe, Varnell, Tunnel Hill, Cohutta,
Wood Station, Indian Springs, Rocky Face, Graysville, Blue Spring,
Mill Creek, Boynton and Beaumont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8490 3473 8487 3470 8520 3499 8526
TIME...MOT...LOC 2211Z 168DEG 30KT 3496 8514 3484 8498
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 19, 3:19 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 19, 3:19 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 319 PM EDT Sun Sep 19 2021 .SHORT TERM /Tonight through Monday Night/... More wet weather is ahead through the short term. Scattered showers continue to lift northward across the area this afternoon as the region remains downstream of the upper low over the Arklatex. As such, a deep tropical regime remains in place with precipitable water values remaining well above climatological normals, around or above 2". Obviously, heavy rainfall remains the primary concern, especially for areas highlighted in the ongoing Flash Flood Watch where the pockets of heaviest rainfall totals have so far been concentrated. The closed upper low will open and eject northeastward from tonight into tomorrow as the longwave trough begins to deepen into the central US. As this occurs, more widespread rainfall will develop and lift northward across the area from late tonight into much of the day on Monday. Temperatures and resultant instability will again be held down courtesy of the widespread showers and cloud cover, limiting the risk for stronger thunderstorms. Heavy rainfall potential will thus remain the main focus through the period. The Flash Flood Watch configuration will remain unchanged at this time, though later shifts could make the determination to extend the watch in time or area if trends warrant, especially given the expected increase in rainfall coverage from tonight into Monday. Current forecast additional rainfall amounts through tomorrow night generally range from widespread 1" totals across the northwest half of the area to over 2" in areas of northwest Georgia. RW .LONG TERM /Tuesday through Sunday/... As the extended period begins, a moist, tropical airmass will remain in place across the southeastern CONUS. Upper level southwesterly flow will be in place over the region ahead of a deepening longwave trough extending from Central Canada into the Great Plains. This southwesterly flow aloft will allow for continued advection of deep moisture into the forecast area. As a result, dewpoints will be primarily in the upper 60s and low 70s across north and central Georgia through mid-week. Similarly, precipitable water values are expected to range from 1.75" to as high as 2.25" during this time. Numerous showers, along with scattered thunderstorms, will be expected on Tuesday weak disturbances traverse the southwesterly upper level flow. With some diurnal enhancement, the chances of thunderstorms will be greatest during the afternoon hours. The deep atmospheric moisture, along with increased cloud coverage and rain chances, will serve to limit the diurnal temperature spread on Tuesday and Wednesday, with highs mainly in the upper 70s to low 80s and overnight lows only dropping into the upper 60s and low 70s. On Wednesday, the trough will transition southeastward into the Mississippi River Valley. Mid-range guidance has trended a little faster with the progression of the front and an associated surface cold front, but remains in reasonably good agreement with respect to the timing and progression of these features. The latest GFS and ECMWF solutions both indicator that the front will enter northwest Georgia on Wednesday afternoon and push south and east during the afternoon into the overnight hours as the parent trough closes off into a cutoff low and moves northeastward into the Great Lakes region. A combination of moderate instability and an increase in low- level shear ahead of the frontal boundary could allow for the development of storms capable of producing damaging wind gusts. At this time, the threat for severe weather is not anticipated to be widespread, but rather more isolated and sporadic in nature. Storm total rainfall on Tuesday and Wednesday is forecast to range from 0.5 to 1 inch across the majority of the area, with perhaps some slightly lower values in the southwestern portion of the CWA. QPF during this time is currently anticipated to be the highest across the far northern tier, particularly in the higher elevations, where orographic influences could lead to locally higher amounts. With the aforementioned high PWAT values, locally higher amounts may also be observed with any stronger storms that develop. The cold front and associated precipitation is expected to clear the CWA to the southeast by Thursday morning. High pressure will build in over the area behind the cold front starting during the daytime Thursday, which will dominate the weather pattern through the end of the week. Minimal rain chances and mostly clear skies are then expected through the end of the period. In some good news for the flannel-lovers out there, a significantly cooler and drier airmass is then expected to set up over the area during this time as well. By Friday morning, low temperatures are expected to drop into the 50s across the area, with even some upper 40s possible in the higher elevations. Temperatures will gradually moderate back to closer to (but still below) climatological normals next weekend. King && .AVIATION... 18Z Update... Lingering MVFR and patchy IFR cigs are expected to largely improve to low-end VFR by 19z. Sct shra will continue to develop through the afternoon. Some potential exists for embedded iso tsra by late afternoon/evening but at this time did not include in TAF due to limited confidence. Overnight, widespread IFR to LIFR cigs are expected by 06-09z along with a likely further increase in shra coverage as well. Widespread shra expected Monday with cigs slow to improve. Winds remain easterly with speeds increasing to 8-12kts on Monday. //ATL Confidence...18Z Update... Medium confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 69 76 69 78 / 40 80 60 80 Atlanta 70 76 69 80 / 60 80 50 80 Blairsville 65 72 64 75 / 50 70 60 80 Cartersville 70 76 69 80 / 60 80 50 70 Columbus 71 82 71 84 / 60 60 50 70 Gainesville 69 74 68 77 / 50 80 70 80 Macon 71 81 71 84 / 50 70 50 70 Rome 70 77 69 83 / 70 80 50 80 Peachtree City 70 78 69 82 / 50 80 50 70 Vidalia 72 82 72 83 / 50 80 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for the following zones: Bartow...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Cobb...Coweta...Dade...Douglas...Fayette...Floyd... Gilmer...Gordon...Haralson...Harris...Heard...Marion... Meriwether...Murray...Muscogee...North Fulton...Paulding... Pickens...Polk...South Fulton...Stewart...Talbot...Troup... Walker...Webster...Whitfield. && SHORT TERM...RW LONG TERM....King AVIATION...RW
Hazardous weather outlook, Sep 19, 4:13 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 413 PM EDT Sun Sep 19 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-202015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 413 PM EDT Sun Sep 19 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Flash Flood Watch is in effect for portions of west and northwest Georgia until Monday morning. Rainfall totals of 1 to 2 inches can be expected in these areas with locally higher amounts up to 3 inches possible. These rainfall amounts could lead to areas of flooding, especially in low-lying and flood prone areas. Gusty winds and lightning will also be possible in any thunderstorm that develops. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are forecast across the area from Monday through Wednesday. Some of these storms could produce locally heavy rain, gusty winds, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flooding through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Sep 19, 6:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT Sun Sep 19 2021
GAZ002>004-192245-
Whitfield GA-Catoosa GA-Walker GA-
612 PM EDT Sun Sep 19 2021
...Strong thunderstorms will impact portions of Catoosa, Whitfield
and east central Walker Counties through 645 PM EDT...
At 611 PM EDT, a line of strong thunderstorms was along a line
extending from Graysville to near Rocky Face, and moving north at 35
mph.
HAZARD...Heavy rain and up to 40 mph wind.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dalton, Ringgold, Fort Oglethorpe, Varnell, Tunnel Hill, Cohutta,
Wood Station, Indian Springs, Rocky Face, Graysville, Blue Spring,
Mill Creek, Boynton and Beaumont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8490 3473 8487 3470 8520 3499 8526
TIME...MOT...LOC 2211Z 168DEG 30KT 3496 8514 3484 8498
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:04 AM EDT | Flash Flood Watch | FFC | Bartow, Carroll, Catoosa, Chattahoochee, Chattooga, Cherokee and 32 more | 47 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.